Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 382, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 26, 2011, 2:59 PM CDT for Lee County, Macon County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2011, 2:59 PM CDT (19:59 UTC)
- Expired
- Jul 26, 2011, 3:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Lee County, AL, Macon County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2131 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
019
WUUS54 KBMX 261959
SVRBMX
ALC081-087-262030-
/O.NEW.KBMX.SV.W.0382.110726T1959Z-110726T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
259 PM CDT TUE JUL 26 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LEE COUNTY IN EAST CENTRAL ALABAMA...
NORTH CENTRAL MACON COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 330 PM CDT
* AT 254 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR AUBURN UNIVERSITY...OR NEAR
AUBURN...AND MOVING SOUTHWEST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
AUBURN...NOTASULGA...AUBURN UNIVERSITY...TUSKEGEE NATIONAL
FOREST...CHEWACLA STATE PARK...LOACHAPOKA AND I 85 REST AREA.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 42 THROUGH 62...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3263 8533 3240 8557 3256 8576 3273 8552
3273 8549 3274 8549 3273 8548 3273 8544
TIME...MOT...LOC 1959Z 045DEG 13KT 3263 8548
$$1 follow-up statement
316
WWUS54 KBMX 262011
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
311 PM CDT TUE JUL 26 2011
ALC081-087-262030-
/O.CON.KBMX.SV.W.0382.000000T0000Z-110726T2030Z/
LEE AL-MACON AL-
311 PM CDT TUE JUL 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MACON AND WESTERN LEE COUNTIES UNTIL 330 PM CDT...
AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR AUBURN UNIVERSITY...OR NEAR
AUBURN...MOVING SOUTHWEST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
NOTASULGA...TUSKEGEE NATIONAL FOREST...LOACHAPOKA AND I 85 REST
AREA.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 42 THROUGH 51...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3240 8557 3256 8576 3258 8573 3258 8571
3260 8571 3271 8555 3271 8550 3266 8542
TIME...MOT...LOC 2011Z 052DEG 14KT 3261 8556
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:52 PM CDT, 7 minutes earlier.
Area forecast discussion, Jul 26, 2:52 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 252 PM CDT TUE JUL 26 2011 .DISCUSSION... AN UPPER LEVEL TROF IN THE UPPER LEVELS HAS BROUGHT IN A GOOD AMOUNT OF DRY AIR ALOFT. IN ADDITION...A WEAK FRONTAL BOUNDARY CONTINUES TO SLOWLY MAKES ITS WAY SOUTHWARD ACROSS CENTRAL ALABAMA. THE COMBINATION OF THESE TWO FEATURES HAVE SUPPRESSED CONVECTION ALONG THE NORTHERN HALF PORTION OF THE FORECAST AREA. NEVER THE LESS...A GOOD AMOUNT OF LOW LEVEL MOISTURE STILL REMAINS IN PLACE WHICH MEANS WE COULD STILL SEE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EARLY THIS EVENING. PATTERN WILL BEGIN TO CHANGE AGAIN ON WEDNESDAY. EXPECT FOR DEEP MOISTURE TO RETURN ACROSS THE AREA AND REMAIN IN PLACE AT LEAST THROUGH THE WEEKEND. LONG RANGE MODELS CONTINUE TO INDICATE THAT A STRONG HIGH PRESSURE RIDGE WILL BE ESTABLISHING ITSELF ACROSS CENTRAL ALABAMA NEXT WEEK. THIS IN TURN WILL BEGIN TO SUPPRESS RAIN CHANCES AND HELP TEMPERATURES GO ABOVE NORMAL BY THE MIDDLE PART OF NEXT WEEK. 10/ARM && .AVIATION... 18Z TAF DISCUSSION. WEAK SURFACE BOUNDARY JUST SOUTH OF THE INTERSTATE 85 CORRIDOR... WITH AMPLE LOW LEVEL MOISTURE TO THE SOUTH OF THIS AREA AND MAINLY MID/UPPER LEVEL MOISTURE TO THE NORTH. SCATTERED SHOWERS AND A FEW T-STORMS TO THE SOUTH OF THIS AREA...BUT THEY SHOULD NOT BE VERY STRONG AND WOULD ONLY IMPACT TOI. SHOULD HAVE SOME PATCHY FOG ONCE AGAIN LATE TONIGHT WITH ALL OF THE RAIN WE HAVE HAD ACROSS CENTRAL ALABAMA. CEILINGS SHOULD NOT BE AS MUCH OF AN ISSUE TONIGHT...ESPECIALLY ACROSS THE NORTHERN TERMINALS...ALTHOUGH TOI COULD SEE SOME LOWER CLOUDS DEPENDING ON EXACTLY WHERE THE TROUGH IS BY THE MORNING. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 71 91 72 93 72 / 10 10 20 30 50 ANNISTON 71 92 74 92 73 / 10 20 20 30 40 BIRMINGHAM 74 94 76 92 75 / 10 20 20 30 50 TUSCALOOSA 72 94 75 93 74 / 20 20 20 50 50 CALERA 73 91 74 91 73 / 20 20 20 40 40 AUBURN 73 89 73 89 73 / 30 30 20 40 20 MONTGOMERY 74 92 74 93 73 / 30 30 20 50 20 TROY 72 91 72 92 71 / 40 50 20 40 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 07/07/07
Hazardous weather outlook, Jul 26, 1:00 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 100 PM CDT TUE JUL 26 2011 ALZ011>015-017>050-271800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 100 PM CDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 2:45 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
245 PM CDT TUE JUL 26 2011
ALZ047-262030-
LEE AL-
245 PM CDT TUE JUL 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEE COUNTY UNTIL 330 PM
CDT...
AT 242 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR OPELIKA...MOVING SOUTH AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
OPELIKA...
AUBURN...
AUBURN UNIVERSITY...
BEAUREGARD...
GRIFFEN MILL...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3247 8514 3247 8544 3250 8544 3250 8549
3252 8556 3273 8555 3273 8549 3274 8549
3273 8548 3273 8544 3274 8543 3273 8540
3274 8528
TIME...MOT...LOC 1945Z 004DEG 8KT 3267 8540The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:28 PM CDT | Special Weather Statement | BMX | Etowah | 32 min |
| Jul 25, 7:58 PM CDT | Special Weather Statement | BMX | Winston | 47 min |
| Jul 25, 10:28 PM CDT | Special Weather Statement | BMX | Jefferson, Shelby | 47 min |
| Jul 25, 11:22 PM CDT | Special Weather Statement | BMX | Shelby | 38 min |
| Jul 26, 2:45 PM CDT | Special Weather Statement | BMX | Lee | 45 min |
| Jul 26, 5:31 PM CDT | Special Weather Statement | BMX | Hale | 44 min |
| Jul 26, 5:56 PM CDT | Special Weather Statement | BMX | Tallapoosa | 34 min |
| Jul 26, 5:58 PM CDT | Special Weather Statement | BMX | Montgomery | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.